1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

bruise and lump at injection site

Discussion in 'Type 1 Diabetes' started by megan, May 20, 2014.

  1. megan

    megan Type 1 · Well-Known Member

    Messages:
    302
    Likes Received:
    28
    Trophy Points:
    68
    ok so I've been a diabetic a long time and this has happened before.....I sometimes react to my basal insulin...but I change my needles each time.......I thought I 'd see what others say. this morning I have injected in each leg for my basal and bolus.....the bolus made an instant lump and now a bruise and is very sore.....I'm on 5mm needles and I'm over weight....any thoughts
     
  2. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,411
    Likes Received:
    6,711
    Trophy Points:
    198
    I've only been type 1 for 2.5 years but this happened to me last month on my tummy - just a bad jab, was very sore and had a small lump that disappeared within 24 hours, bruised too.

    I think sometimes you just hit a blood vessel and it's a build up of fluid, nothing to get too concerned about ;)
     
    • Like Like x 3
  3. Omar101

    Omar101 Type 1 · Well-Known Member

    Messages:
    133
    Likes Received:
    149
    Trophy Points:
    83
    It's possible you may have not reached the subcutaneous tissue by not injecting deep enough or at an angle possibly into the dermis, this happens now and then with me, forming a lump which does away after time/some bruising. Is your tissue in that area hardened or compacted in any way?
     
  4. SpikeThacker

    SpikeThacker Type 1 · Well-Known Member

    Messages:
    79
    Likes Received:
    81
    Trophy Points:
    58
    try not to inject in the same area all the time, try and move it about.............i alternate legs for my Lantus,and pinch the skin area before injecting, to raise the surface......but maybe it was just a bad injection, it happens
     
  5. megan

    megan Type 1 · Well-Known Member

    Messages:
    302
    Likes Received:
    28
    Trophy Points:
    68
    I change sites all the time. Skin doesnt feel the same in different places. Like the outside of my leg skin I feel feels thinner or with less beneath it as it stings mkre there and goes in differently. My hips I generally dont feel it much...tummy feels fine....my legs are bruising a lot at the moment

    Sent from the Diabetes Forum App
     
  6. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,411
    Likes Received:
    6,711
    Trophy Points:
    198
    Lol - I inject in my bum !! Large area of fatty tissue - works best for me !!!

    :wacky:
     
    • Like Like x 4
  7. Robinredbreast

    Robinredbreast Type 1 · Oracle

    Messages:
    18,448
    Likes Received:
    27,588
    Trophy Points:
    298
    I'm a long time type 1 and this has happened to me a few times, it is sore, but it does fade away.
     
  8. Tyronnster

    Tyronnster · Active Member

    Messages:
    39
    Likes Received:
    8
    Trophy Points:
    28
    I had this twice in 6wks.

    Freaked me out to start with but appreciate could be just skin reacting.

    Also had blood 3 times is this normal??

    Sent from the Diabetes Forum App
     
  9. Robinredbreast

    Robinredbreast Type 1 · Oracle

    Messages:
    18,448
    Likes Received:
    27,588
    Trophy Points:
    298
    It's probably just a surface vein, but if it keeps happening and you are a little concerned, have a word with your DSN, or hospital when you have your next appointment, for some advice. Best wishes..
     
  10. Tyronnster

    Tyronnster · Active Member

    Messages:
    39
    Likes Received:
    8
    Trophy Points:
    28
  11. SamJB

    SamJB Type 1 · Well-Known Member

    Messages:
    1,826
    Likes Received:
    1,554
    Trophy Points:
    178
    Hi Megan,
    Is it your basal or your bolus that causes a lump. Unless I'm reading it wrong - I probably am, it's 1:45 - I think you've said both. Basal insulin crystallises once you've injected and slowly dissolves throughout the day. So it will often cause a lump.

    Sometimes bolus will too, but usually not very often as the insulin has been artificially manufactured to spread throughout the body quickly. If you find you have a lump for a considerable time after injecting bolus, you should consider injecting with longer needles as they will inject into the muscle where the insulin is absorbed more rapidly and hence will cause a smaller lump.
     
  12. megan

    megan Type 1 · Well-Known Member

    Messages:
    302
    Likes Received:
    28
    Trophy Points:
    68
  13. SpikeThacker

    SpikeThacker Type 1 · Well-Known Member

    Messages:
    79
    Likes Received:
    81
    Trophy Points:
    58
    i'm put off by the fact that it sounds painful..............................its never the same after sitting on a drawing pin
     
  14. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,411
    Likes Received:
    6,711
    Trophy Points:
    198
    Depends how much fat there is on your bum Spiker !!!
     
    • Like Like x 2
  15. Charles Robin

    Charles Robin Type 1 · Well-Known Member

    Messages:
    570
    Likes Received:
    1,112
    Trophy Points:
    158
    Been injecting since 1990. Last month I got a giant bruise on my stomach from injecting, took a week to disappear. That had never happened before. I think sometimes our bodies just like to complain.
     
  16. megan

    megan Type 1 · Well-Known Member

    Messages:
    302
    Likes Received:
    28
    Trophy Points:
    68
    I find my hips ok..the fattest bits! ...my legs get sore so easily...I can just tell how its going to feel....stings on side of legs...bruises on tummy but I dont often feel it. Arms bit stingy....im over weight but my body feels sore....hoping for a cure!

    Sent from the Diabetes Forum App
     
  17. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,411
    Likes Received:
    6,711
    Trophy Points:
    198
    To be honest carrying extra weight kinda helps, more bits to inject inject into, if I look at my tummy right now there are currently two bruises and in my bum there's a hard lump, I never really take much notice normally tho, all part of the course, as long as I can think, breathe and eat then that's ok !! I also hope we can find a cure but not holding my breath ;)
     
  18. Charles Robin

    Charles Robin Type 1 · Well-Known Member

    Messages:
    570
    Likes Received:
    1,112
    Trophy Points:
    158
    I actually prefer a bit of pain. Injecting is so second nature to me I sometimes forget whether I have done it or not!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook